The dynamics of Stretchable rods in the inertial case

Stéphane Lafortune, Alain Goriely, Michael Tabor

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

Nonlinear amplitude equations for the near-threshold behavior of twisted extensible elastic rods under tension with inertial and dissipative dynamics are derived. In the inertial case localized solutions to the amplitude equations are derived and a linear stability criterion for the pulse solutions is obtained using the Hamiltonian formulation of the problem.

Original languageEnglish (US)
Pages (from-to)173-195
Number of pages23
JournalNonlinear Dynamics
Volume43
Issue number1-2
DOIs
StatePublished - Jan 1 2006

    Fingerprint

Keywords

  • Elastic rods
  • Hamiltonian structure
  • Linear stability
  • Nonlinear analysis
  • Orbital stability

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Aerospace Engineering
  • Ocean Engineering
  • Mechanical Engineering
  • Applied Mathematics
  • Electrical and Electronic Engineering

Cite this